Did you or a loved one become addicted to opioids prescribed by your doctor as painkiller medication? Did you or a loved one overdose and request resuscitation? Has someone you loved passed away due to an opioid overdose? You can and should take legal action right away!
The Michael Brady Lynch Firm can provide legal representation for people who have suffered due to an opioid overdose. With more than 20 years of legal experience, we have the skills and the know-how to construct your case and seek proper compensation for your pain.
Signs of Opioid "High"
Sometimes it can be difficult to tell if a person is just
very high or experiencing an overdose. We are not medical professionals. It is advised to consult a medical professional if you believe someone is experiencing an opioid "high".
If someone is really high the symptoms are:
Pupils will contract and appear small
Muscles are slack and droopy
They might “nod out”
Scratch a lot due to itchy skin
Speech may be slurred
They might be out of it, but they will respond to outside stimulus like loud noise or a light shake from a concerned friend.
Signs of Opioid Overdose
If you are worried that someone is getting too high, it is important that you don’t leave them alone. If the person is still conscious, walk them around, keep them awake, and monitor their breathing. We are not medical professionals. It is advised to consult a medical professional if you believe someone is experiencing an opioid overdose.
The following are signs of an overdose:
Loss of consciousness
Unresponsive to outside stimulus
Awake, but unable to talk
Breathing is very slow and shallow, erratic, or has stopped
For lighter skinned people, the skin tone turns bluish purple
Darker skinned people turn grayish or ashen
Choking sounds, or a snore-like gurgling noise (sometimes called the “death rattle”)
Body is very limp
Face is very pale or clammy
Fingernails and lips turn blue or purplish black
Pulse (heartbeat) is slow, erratic, or not there at all
Hospitalization Due to Overdose
On average, opioid overdoses killed about five people every hour across the U.S. in 2016, federal data shows.
Medical professionals can reverse an overdose quickly with the drug naloxone. Emergency personnel use a nasal spray or IV in an ER to administer the drug. However, overdose victims can still end up in the hospital for days. In cases, it can be weeks. This balloons the cost for patients.
A 2017 study showed the average cost to treat overdose patients admitted to hospital intensive care units climbed from $58,517 in 2009 to $92,408 in 2015. This is a nearly 60% increase.
Retain a Victorious Team for Your Case
In the past, The Michael Brady Law Firm has secured numerous victories for clients who have been hurt by doctors, hospitals, pharmaceutical companies, and other medical organizations. Let us bring our passion and experience to your case to help you find the compensation you need to recover from your opioid overdose and possible hospitalization. We can help you recover medical expenses incurred from your overdose.